Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at May 8, 2012, 4:13 PM CDT for Monroe County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2012, 4:13 PM CDT (21:13 UTC)
- Expired
- May 8, 2012, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 31 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
422
WWUS84 KMEG 082113
SPSMEG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
413 PM CDT TUE MAY 8 2012
MSZ016-017-024-082145-
MONROE MS-LEE MS-ITAWAMBA MS-
413 PM CDT TUE MAY 8 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...
SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES EAST OF SHANNON AT 413 PM CDT...
MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ITAWAMBA...LEE AND MONROE COUNTIES...INCLUDING LOCATIONS
NEAR AMORY...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3385 8852 3404 8872 3407 8872 3407 8876
3410 8879 3423 8864 3401 8833
TIME...MOT...LOC 2113Z 315DEG 16KT 3410 8864
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 8, 2:56 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 8, 2:56 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 256 PM CDT TUE MAY 8 2012 .DISCUSSION... A WEAK FRONTAL SYSTEM HAS STALLED ACROSS NORTHERN MISSISSIPPI THIS AFTERNOON. A SUBTLE MID LEVEL SHORTWAVE THAT MOVED FROM THE SOUTHERN PLAINS INTO THE MID SOUTH THIS AFTERNOON IN SOUTHWEST FLOW ALOFT HAS INTERACTED WITH THE FRONT AND A MODERATELY UNSTABLE ATMOSPHERE TO RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS NEAR THE FRONT. SBCAPES ARE CURRENTLY IN EXCESS OF 1500 J/KG WITH LI/S BETWEEN -3C AND -5C OVER NORTH MISSISSIPPI. A FEW STRONG STORMS ARE STILL POSSIBLE THROUGH EARLY THIS EVENING OVER THESE AREAS...BUT SEVERE WEATHER IS NOT ANTICIPATED AS MID LEVEL LAPSE RATES REMAIN MODEST AND DEEP LAYER SHEAR REMAINS WEAK. NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD CONTINUE LATE INTO THIS EVENING AS A MESOSCALE CONVECTIVE VORTEX NOW OVER SOUTHERN ARKANSAS MOVES EAST AND SUSTAINS CONVECTION OVER THE AREA. CONVECTION SHOULD EVENTUALLY WANE AFTER MIDNIGHT AS INSTABILITY WEAKENS. FURTHER NORTH...HIGH PRESSURE WILL BUILD INTO THE AREA AND KEEP CONDITIONS DRY AND COOLER. THE STALLED FRONT SHOULD ADVANCE FURTHER SOUTH ON WEDNESDAY AS AN UPPER LOW OVER SOUTHERN MINNESOTA MOVES SOUTHEASTWARD INTO THE OHIO VALLEY AND FORCES THE FRONT TO THE GULF COAST. ANY LINGERING SHOWERS ACROSS PORTIONS OF NORTHERN MISSISSIPPI SHOULD END BY LATE MORNING WITH HIGH PRESSURE BUILDING SOUTH OVER THE ENTIRE FORECAST AREA. THIS SHOULD BRING DRY AND COOLER TEMPERATURES TO THE MID SOUTH BY TOMORROW AFTERNOON WITH MUCH LOWER HUMIDITY LEVELS. DRY AND SEASONABLE WEATHER WITH CONTINUED LOW HUMIDITY SHOULD PERSIST THROUGH THE END OF THIS WEEK AS HIGH PRESSURE SLIDES SOUTHEAST ACROSS THE REGION. BETTER MOISTURE WILL RETURN BY NEXT WEEKEND AS SURFACE WINDS TURN SOUTHERLY AND A SERIES OF WEAK UPPER LEVEL LOW PRESSURE SYSTEMS MOVE ACROSS THE MID SOUTH THROUGH EARLY NEXT WEEK. THIS WILL RESULT IN SLIGHTLY WARMER TEMPERATURES...HIGHER HUMIDITY...AND INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS THAT SHOULD CONTINUE THROUGH THE END OF THE EXTENDED FORECAST PERIOD. JLH && .AVIATION... 18Z TAF CYCLE VFR CONDITIONS EXPECTED AT ALL TAF SITES FOR THE NEXT 24 HOURS. A SMALL BATCH OF SHOWERS AND EMBEDDED STORMS HAS BEEN NEARLY STATIONARY OVER ARKANSAS FOR MOST OF THE MORNING. A LARGE CONFLUENT ZONE BETWEEN A TROUGH DIGGING INTO THE GREAT LAKES AND THE RIDGE OVER THE GULF...AND EMBEDDED SHORT WAVES APPEAR TO BE TRIGGERING THIS ACTIVITY. HOWEVER GIVEN THE LACK OF MORE LOCALIZED FOCUS...CONFIDENCE REMAINS LOW WITH RESPECT TO COVERAGE AND LOCATION OF THESE SHOWERS THROUGH TONIGHT. KEPT VCSH MENTION AT KTUP LATE THIS AFTERNOON THROUGH WEDNESDAY MORNING WITH ALL OTHER LOCATIONS DRY. BORGHOFF && .PRELIMINARY POINT TEMPS/POPS... MEM 62 78 56 79 / 40 10 0 0 MKL 54 77 47 75 / 30 0 0 0 JBR 55 77 51 77 / 20 0 0 0 TUP 61 78 52 77 / 60 20 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 8, 3:24 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 324 PM CDT TUE MAY 8 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-092230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 324 PM CDT TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS PORTIONS OF NORTHERN MISSISSIPPI...GENERALLY ALONG AND SOUTH OF A CLARKSDALE TO TUPELO LINE. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS PORTIONS OF NORTH MISSISSIPPI. JLH
In the hours before
Special weather statement, May 8, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
413 PM CDT TUE MAY 8 2012
MSZ016-017-024-082145-
MONROE MS-LEE MS-ITAWAMBA MS-
413 PM CDT TUE MAY 8 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...
SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES EAST OF SHANNON AT 413 PM CDT...
MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ITAWAMBA...LEE AND MONROE COUNTIES...INCLUDING LOCATIONS
NEAR AMORY...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3385 8852 3404 8872 3407 8872 3407 8876
3410 8879 3423 8864 3401 8833
TIME...MOT...LOC 2113Z 315DEG 16KT 3410 8864The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:09 AM CDT | Dense Fog Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 7 more | 5 hr |
| May 8, 3:09 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie, Yalobusha | 36 min |
| May 8, 4:45 PM CDT | Special Weather Statement | MEG | Monroe | 30 min |
| May 8, 4:53 PM CDT | Special Weather Statement | MEG | Chickasaw | 37 min |
| May 8, 5:14 PM CDT | Special Weather Statement | MEG | Monroe | 31 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.